Alert archive / California / Red Flag Warnings in 2017
Red Flag Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Jun 20, 2017, 9:02 AM PDT. It took effect at Jun 21, 2017, 1:00 PM PDT. It was in force for 47 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2017, 9:02 AM PDT (16:02 UTC)
- In effect from
- Jun 21, 2017, 1:00 PM PDT
- Expired
- Jun 23, 2017, 12:00 PM PDT
- In force
- 47 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
434 WWUS86 KSTO 201602 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 902 AM PDT Tue Jun 20 2017 ...Red Flag Warning for Portions of Northern California Wednesday Afternoon through Thursday Evening... .Hot and dry air mass remains. Gusty north winds will develop over portions of northern California Wednesday afternoon through Thursday evening with decreasing relative humidities. CAZ213-215>218-263-264-266-279-211215- /O.UPG.KSTO.FW.A.0001.170621T2000Z-170623T0600Z/ /O.NEW.KSTO.FW.W.0002.170621T2000Z-170623T0600Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 902 AM PDT Tue Jun 20 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 11 PM PDT THURSDAY FOR WIND AND LOW HUMIDITY... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 1 PM Wednesday to 11 PM PDT Thursday. The Fire Weather Watch is no longer in effect. * WIND...North winds 10 to 20 mph developing Wednesday afternoon over the Northern Sacramento Valley and adjacent foothills spreading southward Wednesday night and continuing into Thursday. Wind gusts around 30 mph at times. Decreasing winds late Thursday night and Friday. * HUMIDITY...Minimum humidity between 10 and 20 percent Wednesday afternoon lowering into the single digits and teens Thursday afternoon. Poor overnight humidity recovery as low as 25-40 percent Wednesday night. Slight improvement Thursday night and Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CEO
6 follow-up statements
519 WWUS86 KSTO 211210 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 510 AM PDT Wed Jun 21 2017 ...Red Flag Warning for Portions of Northern California this Afternoon through Thursday Evening... .Hot and dry air mass remains. Gusty north winds will increase over portions of northern California this afternoon and continue breezy through Thursday evening. Continued low daytime humidity with poor overnight recovery. CAZ213-215>218-263-264-266-279-220000- /O.CON.KSTO.FW.W.0002.170621T2000Z-170623T0600Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 510 AM PDT Wed Jun 21 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THURSDAY FOR WIND AND LOW HUMIDITY... * WIND...North winds 10 to 20 mph developing this afternoon over the Northern Sacramento Valley and adjacent foothills spreading southward tonight and continuing into Thursday. Wind gusts around 30 mph at times. Decreasing winds late Thursday night and Friday. * HUMIDITY...Minimum humidity between 10 and 20 percent this afternoon lowering into the single digits and teens Thursday afternoon. Poor overnight humidity recovery as low as 25-40 percent tonight. Slight improvement Thursday night and Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
964 WWUS86 KSTO 212212 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 312 PM PDT Wed Jun 21 2017 ...Red Flag Warning for Portions of Northern California through Thursday Evening... .Hot and dry air mass remains. Gusty north winds will increase over portions of northern California tonight and continue through Thursday evening. Continued low daytime humidity with poor overnight recovery. CAZ213-215>218-263-264-266-279-230000- /O.CON.KSTO.FW.W.0002.000000T0000Z-170623T0600Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 312 PM PDT Wed Jun 21 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY FOR GUSTY NORTH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 217, 218, 263, 264, 266, AND 279... * WIND...North winds 10 to 20 mph, with locally higher gusts to around 30 mph, spreading southward from the from the Northern Sacramento Valley and adjacent foothills down the Valley and into portions of Lake and Solano counties tonight and Thursday. Decreasing winds late Thursday night and Friday. * HUMIDITY...Poor humidity recovery tonight as low as 25-40 percent. Minimum humidity lowering into the single digits and teens Thursday afternoon. Slight improvement Thursday night and Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
890 WWUS86 KSTO 222214 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 314 PM PDT Thu Jun 22 2017 ...Red Flag Warning for Portions of Northern California through Friday Morning... .Gusty north winds along with a hot and dry air mass over portions of northern California will continue through the evening resulting in critical fire weather conditions. Although winds will decrease overnight and into Friday morning, very poor humidity recovery is expected in the northern portion of the Sacramento Valley and surrounding terrain. Thus, the Red Flag Warning has been extended through Friday morning. CAZ213-215>217-263-264-266-279-231900- /O.EXT.KSTO.FW.W.0002.000000T0000Z-170623T1900Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 314 PM PDT Thu Jun 22 2017 ...RED FLAG WARNING NOW IN EFFECT UNTIL NOON PDT FRIDAY FOR GUSTY NORTH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 217, 263, 264, 266, AND 279... * WIND...North winds 10 to 20 mph, with locally higher gusts to around 30 mph continue through this evening. Decreasing winds late tonight and Friday. * HUMIDITY...Very poor humidity recovery tonight as low as 20-30 percent. Slight improvement Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ218-230600- /O.CON.KSTO.FW.W.0002.000000T0000Z-170623T0600Z/ Carquinez Strait and Delta- 314 PM PDT Thu Jun 22 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY NORTH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 218... * WIND...Gusty north winds 10 to 20 mph becoming southwest 15 to 25 mph early this evening. * HUMIDITY...Very low humidity through this evening, recovering to 60-80 percent or higher late tonight through early Friday morning. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
821 WWUS86 KSTO 230506 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 1006 PM PDT Thu Jun 22 2017 ...Red Flag Warning for Portions of Northern California through Friday Morning... .North winds along with a hot and dry air mass over portions of northern California will continue through the evening resulting in critical fire weather conditions. Although winds will decrease overnight and into Friday morning, very poor humidity recovery is expected in the northern portion of the Sacramento Valley and surrounding terrain. Thus, the Red Flag Warning has been extended through Friday morning. CAZ217-230615- /O.CAN.KSTO.FW.W.0002.000000T0000Z-170623T1900Z/ Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft- 1006 PM PDT Thu Jun 22 2017 ...RED FLAG WARNING IS CANCELLED FOR THE SOUTHERN SACRAMENTO VALLEY FOR FIRE WEATHER ZONE 217... The National Weather Service in Sacramento has cancelled the Red Flag Warning. A delta breeze has increased the humidities this evening and cooler temperatures are forecast by morning, therefore the Red Flag Warning has been cancelled. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ218-230615- /O.CAN.KSTO.FW.W.0002.000000T0000Z-170623T0600Z/ Carquinez Strait and Delta- 1006 PM PDT Thu Jun 22 2017 ...RED FLAG WARNING IS CANCELLED FOR DELTA FOR FIRE WEATHER ZONE 218... The National Weather Service in Sacramento has cancelled the Red Flag Warning. A delta breeze has increased the humidities this evening and cooler temperatures are forecast by morning, therefore the Red Flag Warning has been cancelled. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ213-215-216-263-264-266-279-231315- /O.CON.KSTO.FW.W.0002.000000T0000Z-170623T1900Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 1006 PM PDT Thu Jun 22 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON PDT FRIDAY FOR NORTH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 263, 264, 266, AND 279... * WIND...North winds 5 to 15 mph continue through this evening. Decreasing winds late tonight and Friday. * HUMIDITY...Very poor humidity recovery tonight as low as 20-30 percent. Slight improvement Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
940 WWUS86 KSTO 231016 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 316 AM PDT Fri Jun 23 2017 ...Red Flag Warning for Portions of Northern California through This Morning... CAZ213-215-216-263-264-266-279-231830- /O.CON.KSTO.FW.W.0002.000000T0000Z-170623T1900Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 316 AM PDT Fri Jun 23 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY FOR NORTH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 263, 264, 266, AND 279... * WIND...North winds 5 to 15 mph early this morning. Decreasing winds throughtout the day. * HUMIDITY...Very poor humidity recovery this morning as low as 15- 30 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
647 WWUS86 KSTO 231836 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 1136 AM PDT Fri Jun 23 2017 CAZ213-215-216-263-264-266-279-231945- /O.EXP.KSTO.FW.W.0002.000000T0000Z-170623T1900Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 1136 AM PDT Fri Jun 23 2017 ...RED FLAG WARNING WILL EXPIRE AT NOON PDT TODAY FOR GUSTY NORTH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 263, 264, 266, AND 279... North winds have decreased and winds will gradually turn southerly over most of the area this afternoon allowing for some improvement in humidity recovery. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 20, 9:01 AM PDT, 1 minute earlier.
Area forecast discussion, Jun 20, 9:01 AM PDT, 1 minute before
Area Forecast Discussion National Weather Service Sacramento CA 901 AM PDT Tue Jun 20 2017 .SYNOPSIS... Extended heat wave continues with widespread highs over 100 degrees and warm nights. Isolated afternoon thunderstorms possible over the mountains into mid-week. && .DISCUSSION... Made some changes this morning to some of our warning/advisory products. First, we've extended the Heat Advisory and Excessive Heat Warning for interior NorCal through Friday. Even though our region will undergo slight cooling on Friday, highs will still be very hot with little relief from this heat wave. Second, we upgraded the Fire Weather Watch to a Red Flag Warning. JBB .Previous Discussion...Clear skies across interior NorCal early this morning. Current temperatures are running around 3-6 degrees cooler compared to 24 hours ago and generally range from the upper 40s and 50s in the mountain valleys to the 60s and 70s elsewhere except for some lower 80s in warmer portions of the Central Valley. Delta breeze has made a very modest return with the marine layer now around 1K ft deep. This will help keep valley readings close to Monday's with Delta perhaps a few degrees cooler. Very weak trough along with lingering mid/upper level moisture combined with daytime heating over the higher terrain will lead to more isolated late-day thunderstorms over the NorCal mountains today and Wednesday. High pressure strengthens again Wednesday into Thursday and will suppress the Delta Breeze leading to warmer temperatures. It will also likely limit thunderstorms to the Sierra south of Tahoe. In addition, north winds will set up in the valley, especially on the western side on Wednesday and Thursday. Those winds, coupled with dry conditions will enhance fire weather concerns. Some record highs are listed below. Record Highs...........Tuesday....Wednesday..Thursday....Friday Redding City...........109(1961)..108(1961)..109(1970)..109(1925) Redding Apt............107(2001)..110(1992)..107(2006)..111(2006) Red Bluff..............110(1970)..110(1962)..111(1970)..112(2006) Sacramento.............108(1920)..108(1961)..107(1981)..106(1988) Sacramento Exec........109(1961)..111(1961)..106(1968)..105(2006) Stockton...............107(1981)..111(1961)..108(1981)..108(1964) Modesto................106(2008)..109(1973)..106(1954)..107(2006) && .EXTENDED DISCUSSION (Saturday THROUGH Tuesday) A NW to SE orientated long wave ridge in place over NorCal through the weekend with a weak short wave trough that passes through on Sunday which may bring instability to the area. At the least, temperatures will cool as a Delta breeze looks to develop late this weekend. Monday and Tuesday continue the cooling trend and onshore flow as the longwave ridge shifts into the Great Basin and a longwave trough works its way closer to the coast. JClapp && .AVIATION... VFR conditions expected at the TAF sites the next 24 hours. SW gusts 15 to 25 kts in the Delta. Potential isolated thunderstorms over Coastal Range in Glenn county this afternoon. JClapp && .STO WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 11 PM PDT Friday for Clear Lake/Southern Lake County-Motherlode-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley- Shasta Lake Area / Northern Shasta County-West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Red Flag Warning from 1 PM Wednesday to 11 PM PDT Thursday for Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF- Eastern Portion of Shasta/Trinity NF-Lake County Portion of Lake- Napa-Sonoma Unit-Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Southeast Edge Shasta-Trinity NF and Western Portions of Tehama- Glenn Unit-Southern Sacramento Valley in Yolo-Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft. Excessive Heat Warning until 11 PM PDT Friday for Carquinez Strait and Delta-Central Sacramento Valley-Northern Sacramento Valley-Northern San Joaquin Valley-Southern Sacramento Valley. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 5:27 PM PDT | Special Weather Statement | STO | Shasta | 48 min |
Nearby
Red Flag Warnings in California, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.